Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why brownish discharge not stopping when on birth control pills?

Hi , ive been having this brownish discharge for about two weeks im on birth control i havent missed any pills but i have taken them early or late bc i work .. It still hasnt stopped and my doctor has given me antibiotics bc she thought it was an infection whats going on ?
Thu, 10 Oct 2019
Report Abuse
General Surgeon 's  Response
Hi,

Well, the cause of the yellowish or brown vaginal discharge is a common and usually harmless issue.

Occasional spotting between periods might have this appearance and can be normal, especially if you're taking low-dose birth control pills. So in most cases this does not sign of disease.

If it is, then usually this indicates bacterial vaginosis, STD or polycstic ovarian syndrome. Less common, some other hormonal disorders may be present.

In some cases, however, a yellow or brown vaginal discharge could indicate a serious problem.

Although brown and yellow vaginal discharge often does not indicate a serious problem, it should not be ignored if it persists, recurs or is accompanied by other symptoms then you should see a gynecologist for further workup.

In some cases, a yellow or brown vaginal discharge could indicate a serious problem.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Iven Romic Rommstein, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Yes hi.just worried a little because I take birth control pills everyday and sometimes I miss one dose out of a month and when I do get it my...